Alert archive / Virginia / Wind Advisories in 2018
Wind Advisory 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Mar 14, 2018, 2:18 PM EDT for 15 counties in Virginia; Pendleton County, West Virginia. It took effect at Mar 14, 2018, 9:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 2:18 PM EDT (18:18 UTC)
- In effect from
- Mar 14, 2018, 9:00 PM EDT
- Expired
- Mar 15, 2018, 8:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Baltimore/Washington
Counties Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Warren County, VA, Pendleton County, WV
The radar
The Sterling radar (KLWX), 140 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939 WWUS71 KLWX 141818 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 218 PM EDT Wed Mar 14 2018 VAZ025-026-503-504-507-508-WVZ505-506-150230- /O.NEW.KLWX.WI.Y.0004.180315T0600Z-180316T0000Z/ Augusta-Rockingham-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Pendleton-Eastern Pendleton- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 218 PM EDT Wed Mar 14 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect from 2 AM to 8 PM EDT Thursday. * TIMING...Late tonight through early evening Thursday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. The strongest winds will be above 2,000 feet elevation. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
5 follow-up statements
162 WWUS71 KLWX 142343 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 743 PM EDT Wed Mar 14 2018 VAZ025-026-503-504-507-508-WVZ505-506-150745- /O.EXT.KLWX.WI.Y.0004.180315T0100Z-180316T0000Z/ Augusta-Rockingham-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Pendleton-Eastern Pendleton- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 743 PM EDT Wed Mar 14 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... * TIMING...Strong winds will develop this evening in the higher elevations. Valley winds will subside overnight before increasing again after sunrise Thursday. Winds will diminish late Thursday afternoon. * WINDS...West 20 to 30 mph with gusts up to 50 mph. The strongest winds will be on ridges above 2,000 feet elevation. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
269 WWUS71 KLWX 150452 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1252 AM EDT Thu Mar 15 2018 VAZ025-026-503-504-507-508-WVZ505-506-151300- /O.CON.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/ Augusta-Rockingham-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Pendleton-Eastern Pendleton- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1252 AM EDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Strong winds will continue through Thursday across the higher elevations. Valley winds will increase after sunrise Thursday. Winds will diminish late Thursday afternoon. * WINDS...West 15 to 30 mph with gusts up to 50 mph. The strongest winds will be on the ridges above 2,000 feet in elevation. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
531 WWUS71 KLWX 150753 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 353 AM EDT Thu Mar 15 2018 VAZ025-026-503-504-507-508-WVZ505-506-151600- /O.CON.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/ Augusta-Rockingham-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Pendleton-Eastern Pendleton- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 353 AM EDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Strong winds will continue through today across the higher elevations above 2000 feet. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
812 WWUS71 KLWX 151450 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1050 AM EDT Thu Mar 15 2018 VAZ025-026-503-504-507-508-WVZ505-506-152300- /O.CON.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/ Augusta-Rockingham-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Pendleton-Eastern Pendleton- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1050 AM EDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Strong winds will continue through today across the higher elevations above 2000 feet. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
020 WWUS71 KLWX 152337 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 737 PM EDT Thu Mar 15 2018 VAZ025-026-503-504-507-508-WVZ505-506-160045- /O.EXP.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/ Augusta-Rockingham-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Pendleton-Eastern Pendleton- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 737 PM EDT Thu Mar 15 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds are subsiding and will no longer pose a threat for minor damage. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 14, 10:52 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 14, 10:52 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1052 AM EDT Wed Mar 14 2018
.SYNOPSIS...
Low pressure will remain over the Canadian Maritimes through
Friday while high pressure builds south and east from the
central CONUS into our area. Weak low pressure will pass by to
the south Saturday and high pressure will return for Sunday into
Monday. Low pressure may impact the area during the middle
portion of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Blustery and cold conditions expected for today with deep upper
trough overhead and 850-mb temperatures dropping to near -10C.
This will result in surface temperatures around 10F degrees
below daily normals for mid-March, with highs ranging from the
upper 30s to mid 40s. Instability clouds with the trough
overhead are filling in, likely leading to a mostly cloudy
afternoon. A few flurries are possible as well. In the northwest
flow, upslope snow showers are ongoing near and along the
Allegheny Front, and this will continue through the day. Most of
the accumulating snow however will taper off by mid-afternoon,
with a relative lull in the activity this evening, so extended
the advisory just until 2PM. With deep mixing expected, wind
gusts reaching 25-35 mph. Thus, wind chills are likely to hold
in the 20s/30s through the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Gusty northwest winds during the evening will lessen overnight,
and mostly cloudy skies will trend clearer through the night.
Cold air mass will remain in place, so lows expected to fall
into the 20s to low 30s again. The next frontal system will be
quickly approaching by Thursday morning as it rotates around the
deep upper trough that will still be in place. Therefore,
chances for upslope snow showers along and west of the Allegheny
Front will be increasing towards sunrise. May need to issue
another advisory for this.
This system will cross the region during the day Thursday. While
a mainly dry passage is expected, did increase chances for
some rain/snow showers/sprinkles/flurries, mainly north/east of
the DC metro during the day Thursday. In addition, upslope snow
showers are expected, and another round of accumulating snow is
likely. Temperatures will be a bit milder, with highs in the
40s/50s, but winds are expected to increase once again out of
the west/northwest behind frontal passage by later in the
afternoon.
Quiet weather is then expected for Thursday night through much
of Friday night as surface ridging builds overhead.
Temperatures will still run below normals, with highs from the
upper 30s to upper 40s, and lows in the 20s. Warm air advection
will then be on the increase late Friday night into early
Saturday morning, and some light precip will become possible
across the region mainly south and west of DC metro. Given cold
temps at the surface and marginal temps aloft, this could be a
mixed bag.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Low pressure will track east from the central CONUS and it will
pass by to the south Saturday. The low should weaken as it does
so since it is running into a confluence zone between closed upper-
level low pressure over the Canadian Maritimes and upper-level
ridging over the north-central CONUS. A period of light
precipitation is possible especially across southern areas.
Light wintry precipitation cannot be completely ruled out if the
precipitation can move in quick enough before temperatures rise
well above freezing. Confidence in any wintry precipitation
remains very low at this time.
High pressure will build in from the north Saturday night through
Sunday, bringing dry and seasonable conditions. Stronger low
pressure may impact the area later Monday and Tuesday, bringing
the next significant chance for precipitation. A blocking
pattern with plenty of cold air to the north suggests that
wintry precipitation is possible. Latest deterministic guidance
has trended a bit weaker with the blocking high to our
northeast, which would mean that the main p-type would be rain
with the low tracking a bit farther north. However, confidence
remains very low this far out especially with such a blocked
pattern. Will continue to monitor over the next several days and
for now, will continue with rain or snow possibilities in the
forecast.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
VFR is expected through Friday night. Broken-overcast ceilings
will develop each afternoon/evening in the 4000-7000 foot
range, but remain VFR. A few flurries are possible this
afternoon and some light rain showers/sprinkles are possible
Thursday, but no significant reductions in visibilities are
forecast. Gusty northwest winds are expected today with gusts to
around 30 knots. These winds will lessen overnight, turn more
southwesterly Thursday morning, before returning to the
northwest Thursday afternoon with gusts around 25 knots.
Northwest winds will persist into Friday as well.
Weak low pressure will pass by to the south late Friday night
and Saturday. Light precipitation is possible, especially
across KCHO, and it could be wintry. High pressure will return
for Sunday.
&&
.MARINE...
SCA conditions are ongoing in gusty northwest winds this
morning. Winds are forecast to increase this afternoon, and a
Gale Warning goes into effect at Noon today. Winds are expected
to peak during the late afternoon and evening hours, before
gradually abating overnight. A SCA continues overnight across
portions of the waters. Another round of gusty winds is expected
on Thursday, especially in the afternoon, and a SCA goes back
into effect for all waters at Noon Thursday. These conditions
likely persist through Friday.
Weak low pressure will pass by to the south Saturday and high
pressure will return for Sunday. Winds may approach SCA criteria
during this time but it does appear marginal.
&&
.FIRE WEATHER...
Low pressure will remain over the Canadian Maritimes through
Friday. High pressure will approach from the north and west
during this time. A tight gradient between these systems will
bring gusty winds to the area, especially from the late morning
through the early evening hours each day. A downsloping west to
northwest flow will cause low relative humidity.
For today, frequent wind gusts around 25 to 35 mph along with
relative humidity ranging from 15-25 percent across central
Virginia and 25 to 35 percent across other locations may enhance
the threat the spread of wildfires. Chilly conditions (temps in
the 30s and 40s this afternoon) and higher fuel moistures will
limit the threat somewhat. Therefore, no headlines have been
issued.
For Thursday, lower fuel moistures are expected along with
gusty winds and low relative humidity. Temps will be in the 40s
and 50s, a bit warmer compared to today. There will be an
enhanced threat for the spread of wildfires, especially across
central Virginia where winds will be strongest and relative
humidity will be lowest (20-30 percent).
For Friday...more gusty winds are expected. Somewhat chillier
conditions may limit the RH drop a bit, but fuel moistures will
be quite low.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Winter Weather Advisory until 2 PM EDT this afternoon for
VAZ503.
WV...Winter Weather Advisory until 2 PM EDT this afternoon for
WVZ501-503-505.
MARINE...Small Craft Advisory until noon EDT today for ANZ530>543.
Small Craft Advisory from midnight tonight to 6 AM EDT Friday
for ANZ530>534-537>541-543.
Gale Warning until midnight EDT tonight for ANZ530>543.
Small Craft Advisory from midnight tonight to midnight EDT
Thursday night for ANZ542.
Small Craft Advisory from midnight tonight to 3 AM EDT
Thursday for ANZ535-536.
Small Craft Advisory from noon Thursday to midnight EDT
Thursday night for ANZ535-536.
&&
SYNOPSIS...BJL
NEAR TERM...MM/RCM
SHORT TERM...MM/RCM
LONG TERM...BJL
AVIATION...BJL/MM/RCM
MARINE...BJL/MM/RCM
FIRE WEATHER...BJLHazardous weather outlook, Mar 14, 2:03 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 203 PM EDT Wed Mar 14 2018 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151815- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 203 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...This Afternoon and Tonight A Gale Warning is in effect for the waters this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty winds, low relative humidity and low fuel moisture may enhance the threat for the spread of wildfires Thursday, especially across the Virginia Piedmont. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-151815- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 203 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...This Afternoon and Tonight A Winter Weather Advisory for snow may be required for the spine of the Appalachians in West Virginia late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Winter Weather Advisory for snow may be required for the spine of the Appalachians in West Virginia on Thursday. Gusty winds, low relative humidity and low fuel moisture may enhance the threat for the spread of wildfires Thursday, especially across central Virginia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 14, 10:58 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 AM EDT WED MAR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW MILL GAP COOP 38.31N 79.72W
03/14/2018 M2.0 INCH HIGHLAND VA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW BAYARD COOP 39.27N 79.37W
03/14/2018 M7.2 INCH GRANT WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 COOP FROSTBURG 39.66N 78.94W
03/14/2018 M1.1 INCH ALLEGANY MD CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW KEYSER 2 SSW COOP 39.42N 79.00W
03/14/2018 M0.3 INCH MINERAL WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 SW KEYSER 39.41N 79.00W
03/14/2018 M0.1 INCH MINERAL WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 W FISHER 39.04N 79.05W
03/14/2018 M0.1 INCH HARDY WV COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER LWX1801908
EVENT NUMBER LWX1801909
EVENT NUMBER LWX1801910
EVENT NUMBER LWX1801911
EVENT NUMBER LWX1801912
EVENT NUMBER LWX1801913
STRONGLocal storm report, Mar 14, 12:58 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 PM EDT WED MAR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 WSW BRADY 39.58N 78.85W
03/14/2018 M0.3 INCH ALLEGANY MD COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER LWX1801914
STRONGSpecial weather statement, Mar 14, 2:01 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Baltimore MD/Washington DC 201 PM EDT Wed Mar 14 2018 DCZ001-MDZ013-016-017-503-504-VAZ025>031-036>040-050>057-501-502- 505>508-WVZ052-053-152215- District of Columbia-Prince Georges-Charles-St. Marys- Northwest Montgomery-Central and Southeast Montgomery-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George-Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Berkeley-Jefferson- Including the cities of Washington, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, St. Charles, Waldorf, Lexington Park, California, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Lovingston, Charlottesville, Stanardsville, Madison, Orange, Gordonsville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falmouth, Fredericksburg, Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Martinsburg, Charles Town, and Shepherdstown 201 PM EDT Wed Mar 14 2018 ...Enhanced threat for the spread of wild fires on Thursday... Minimum relative humidity will drop to near 30 percent on Thursday across much of northern and central Virginia, the Shenandoah Valley, portions of southern and central Maryland and portions eastern West Virginia. Gusty west to northwest winds around 15 to 25 mph are also expected during this time. The combination of gusty winds...low relative humidity and low fuel moisture will enhance the threat for the spread of wildfires on Thursday. Residents are urged to exercise caution handling any potential ignition source...including machinery... cigarettes...and matches. Be sure to properly discard all smoking materials. Any dry grasses and tree litter that ignite will have the potential to spread quickly. RCM
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:06 AM EDT | Gale Warning | LWX | 20 hr | |
| Mar 14, 4:06 AM EDT | Small Craft Advisory | LWX | 54 hr | |
| Mar 14, 4:06 AM EDT | Small Craft Advisory | LWX | 42 hr |
Nearby
Wind Advisories in Virginia, 2018Wind Advisories in West Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.